Please read these instructions before posting any event on Fermilab Indico

Indico will be down for maintenance on Wednesday, July 17th from 7-7:30 am.

Next-Gen Spectroscopy with LSST

US/Central
Room 102 (Argonne - Bldg 201)

Room 102

Argonne - Bldg 201

9700 Cass Ave, Lemont, IL 60439
Description

https://docs.google.com/document/d/1M6MmifCZ-UjEPOaClVVfR5rFcJ5DqulXPt03XFMwHoQ/edit#

The LSST camera, telescope, and software are nearing completion and will go through commissioning and into operation in the near future. The baseline plan is a ten-year multiband survey of the Southern sky in the ugrizy bands. The disposition of the LSST system after that first decade of operations is an open question. This workshop will explore possible next-generation instrumentation for the LSST system, looking ahead to the period after the completion of the baseline survey. The options span from modest changes such as a different set of filters, to the more challenging prospect of replacing the imaging focal plane with different sensors. In particular the possibility of constructing a wide-field multi-object fiber-fed spectrograph seems an appropriate complement to the LSST imaging survey. The meeting will explore the challenges and opportunities of these next-generation LSST instrumentation options by drawing together a diverse group of participants for a combination of presentations and informal discussion.

Site Map
Participants
  • Adrian Pope
  • Alex Drlica-Wagner
  • Andrew Hearin
  • Brian Nord
  • Christopher Stubbs
  • Darren DePoy
  • Erik Shirokoff
  • Gabe Lynch
  • Jason Eastman
  • JD Emberson
  • Jeb Bailey
  • Jeffrey Newman
  • Joshua Frieman
  • Julio Jonas Chaves Montero
  • Katrin Heitmann
  • Lindsey Bleem
  • Malin Renneby
  • Martina Gerbino
  • Matthew Becker
  • Matthias Steinmetz
  • Michael Coughlin
  • Mike Gladders
  • Nicholas Frontiere
  • Nicholas Mondrik
  • Patricia Larsen
  • Pete Barry
  • Peter Doherty
  • Rebecca Bernstein
  • Robert Lupton
  • Robert Simcoe
  • Salman Habib
  • Samantha Tezak
  • Sandrine Thomas
  • Saurabh Jha
  • Simon Ellis
  • Steve Kuhlmann
  • Thomas Diehl
  • Ting Li
  • Thursday, April 11
    • 9:00 AM 9:30 AM
      Categories of Next-Gen Instruments 30m Room 102

      Room 102

      Argonne - Bldg 201

      9700 Cass Ave, Lemont, IL 60439
      narrowband filters, multi-object spectroscopy, IR imaging, MKIDS, Narrowband filters-. Review meeting goals
      Speaker: Prof. Christopher Stubbs (Harvard)
      Slides
    • 9:30 AM 10:00 AM
      LSST Optical Design, and SWAP (size, weight, power) Constraints 30m Room 102

      Room 102

      Argonne - Bldg 201

      9700 Cass Ave, Lemont, IL 60439
      Speaker: Sandrine Thomas (LSST)
      Slides
    • 10:00 AM 10:30 AM
      Coffee Break 30m Room 102

      Room 102

      Argonne - Bldg 201

      9700 Cass Ave, Lemont, IL 60439
    • 10:30 AM 11:00 AM
      Discussion 30m Room 102

      Room 102

      Argonne - Bldg 201

      9700 Cass Ave, Lemont, IL 60439
    • 11:00 AM 11:30 AM
      IR Focal Plane Options 30m Room 102

      Room 102

      Argonne - Bldg 201

      9700 Cass Ave, Lemont, IL 60439
      Speaker: Rob Simcoe (MIT)
    • 11:30 AM 12:00 PM
      MKIDS 30m Room 102

      Room 102

      Argonne - Bldg 201

      9700 Cass Ave, Lemont, IL 60439
      Speaker: Erik Shirokoff (U. Chicago)
      Slides
    • 12:00 PM 12:15 PM
      White Paper Discussion 15m Room 102

      Room 102

      Argonne - Bldg 201

      9700 Cass Ave, Lemont, IL 60439
      Speaker: Saurabh Jha (Rutgers University)
      Slides
    • 12:15 PM 1:30 PM
      Working Lunch 1h 15m Room 102

      Room 102

      Argonne - Bldg 201

      9700 Cass Ave, Lemont, IL 60439

      Discussion of Focal Plane Options

    • 1:30 PM 2:30 PM
      Discussion 1h Room 102

      Room 102

      Argonne - Bldg 201

      9700 Cass Ave, Lemont, IL 60439
    • 2:30 PM 3:30 PM
      Multi-object Spectroscopy on LSST- Optical Design Challenges and Opportunities 1h Room 102

      Room 102

      Argonne - Bldg 201

      9700 Cass Ave, Lemont, IL 60439
      Speaker: Prof. Christopher Stubbs (Harvard)
      Slides
    • 3:30 PM 4:00 PM
      Coffee Break 30m Room 102

      Room 102

      Argonne - Bldg 201

      9700 Cass Ave, Lemont, IL 60439
    • 4:00 PM 4:30 PM
      Robotic Fiber Positioner Overview 30m Room 102

      Room 102

      Argonne - Bldg 201

      9700 Cass Ave, Lemont, IL 60439
      Speaker: Dr Thomas Diehl (fnal)
      Slides
    • 4:30 PM 5:00 PM
      Discussion & Identification of Working Groups for Day 2 30m Room 102

      Room 102

      Argonne - Bldg 201

      9700 Cass Ave, Lemont, IL 60439
      Tentative working groups: 1) Fiber positioner options, 2) Fiber-feed optics, 3) Imaging options
    • 6:00 PM 8:00 PM
      Workshop Dinner 2h
    • 9:00 AM 10:30 AM
      Science Tradeoffs and opportunities Room 102

      Room 102

      Argonne - Bldg 201

      9700 Cass Ave, Lemont, IL 60439
      • 9:00 AM
        Southern Wide-Field Multi-object Spectroscopic Instruments 45m
        Speaker: Jeffrey Newman (University of Pittsburgh and PITT-PACC)
        Slides
      • 9:45 AM
        4MOST 10m
        Speaker: Matthias Steinmetz (Potsdam)
        Slides
      • 9:55 AM
        Discussion 35m
    • 10:30 AM 12:00 PM
      Working Group Discussions 1h 30m Room 102

      Room 102

      Argonne - Bldg 201

      9700 Cass Ave, Lemont, IL 60439
    • 12:00 PM 1:30 PM
      Working Lunch 1h 30m Room 102

      Room 102

      Argonne - Bldg 201

      9700 Cass Ave, Lemont, IL 60439

      Preparation of Working Group Presentations

    • 1:30 PM 2:00 PM
      Working Group Reports Room 102

      Room 102

      Argonne - Bldg 201

      9700 Cass Ave, Lemont, IL 60439
    • 2:00 PM 3:00 PM
      Discussion of Next Steps and Action Items 1h Room 102

      Room 102

      Argonne - Bldg 201

      9700 Cass Ave, Lemont, IL 60439
      Slides